Alert archive / Louisiana / Tornado Warnings in 2010
Tornado Warning 1, NWS Lake Charles, LA
NWS Lake Charles, LA issued this tornado warning at Jan 20, 2010, 2:36 PM CST for Evangeline Parish, Saint Landry Parish, Louisiana. It was in force for 54 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 20, 2010, 2:36 PM CST (20:36 UTC)
- Expired
- Jan 20, 2010, 3:30 PM CST
- In force
- 54 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Evangeline Parish, LA, Saint Landry Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 20, 2:55 PM CST | TORNADO | 1 Nw Ville Platte, LA | CARS BLOWN INTO A DITCH. |
| Jan 20, 2:57 PM CST | TSTM WND DMG | 1 S Ville Platte, LA | A LARGE TREE WAS BLOWN DOWN ONTO PINE POINT ROAD AT THE HIGHWAY 29 INTERSECTION JUST SOUTH OF VILLE PLATTE. |
| Jan 20, 2:57 PM CST | TSTM WND DMG | 1 S Ville Platte, LA | A LARGE TREE WAS BLOWN DOWN ONTO PINE POINT ROAD AT THE HIGHWAY 29 INTERSECTION JUST SOUTH OF VILLE PLATTE. |
| Jan 20, 3:02 PM CST | TSTM WND DMG | 4 Ne Ville Platte, LA | NWS STORM SURVEY FOUND A DOWNBURST KNOCKED DOWN SEVERAL LARGE TREE LIMBS AND A FENCE ALONG CABOT ROAD. PATIO FURNITURE FROM TWO HOMES ALONG CABOT ROAD WAS BLOWN INTO ADJACENT FIELDS. OTHER TREE LIMBS WERE BLOWN DOWN ALONG HIGHWAY 29 AT LAMAR ROAD. ALL DAMAGE W |
| Jan 20, 3:02 PM CST | TSTM WND DMG | 4 Ne Ville Platte, LA | NWS STORM SURVEY FOUND A DOWNBURST KNOCKED DOWN SEVERAL LARGE TREE LIMBS AND A FENCE ALONG CABOT ROAD. PATIO FURNITURE FROM TWO HOMES ALONG CABOT ROAD WAS BLOWN INTO ADJACENT FIELDS. OTHER TREE LIMBS WERE BLOWN DOWN ALONG HIGHWAY 29 AT LAMAR ROAD. ALL DAMAGE W |
| Jan 20, 3:05 PM CST | TSTM WND DMG | 8 Ne Ville Platte, LA | STRONG THUNDERSTORM WINDS IN THE CORE OF A SUPERCELL THUNDERSTORM BLEW A CAR INTO A DITCH ALONG HIGHWAY 29 JUST SOUTH OF THE I-49 INTERCHANGE. |
| Jan 20, 3:05 PM CST | TSTM WND DMG | 8 Ne Ville Platte, LA | STRONG THUNDERSTORM WINDS IN THE CORE OF A SUPERCELL THUNDERSTORM BLEW A CAR INTO A DITCH ALONG HIGHWAY 29 JUST SOUTH OF THE I-49 INTERCHANGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.6 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1343 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 449 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 7.9
The text
As transmitted, in the capitals the NWS used until 2016.
550 WFUS54 KLCH 202036 TORLCH LAC039-097-202130- /O.NEW.KLCH.TO.W.0001.100120T2036Z-100120T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 236 PM CST WED JAN 20 2010 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * TORNADO WARNING FOR... SOUTHERN EVANGELINE PARISH IN CENTRAL LOUISIANA... THIS INCLUDES THE CITIES OF...VILLE PLATTE...MAMOU... NORTHWESTERN ST. LANDRY PARISH IN CENTRAL LOUISIANA... * UNTIL 330 PM CST * AT 232 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR SOUTHWEST OF MAMOU...MOVING NORTHEAST AT 30 MPH. * THE TORNADO WILL BE NEAR... MAMOU BY 240 PM CST... VILLE PLATTE BY 255 PM CST... PRECAUTIONARY/PREPAREDNESS ACTIONS... NATIONAL WEATHER SERVICE RADAR INDICATES A TORNADO MAY FORM AT ANY TIME. TAKE COVER NOW! ABANDON MOBILE HOMES AND VEHICLES. MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR AWAY FROM WINDOWS. && PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT 337-477-5285 EXTENSION 1. LAT...LON 3084 9218 3055 9206 3058 9247 3063 9250 TIME...MOT...LOC 2035Z 243DEG 28KT 3061 9244 $$ K. KUYPER
5 follow-up statements
884 WWUS54 KLCH 202051 SVSLCH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 251 PM CST WED JAN 20 2010 LAC039-097-202130- /O.CON.KLCH.TO.W.0001.000000T0000Z-100120T2130Z/ EVANGELINE LA-ST. LANDRY LA- 251 PM CST WED JAN 20 2010 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 PM CST FOR NORTHWESTERN ST. LANDRY AND SOUTHERN EVANGELINE PARISHES... AT 248 PM CST...A TORNADO WAS. THIS TORNADO WAS LOCATED NEAR REDDELL...OR NEAR MAMOU...MOVING NORTHEAST AT 15 MPH. THIS STORM CONTINUES TO BECOME BETTER ORGANIZED AND A TORNADO COULD DEVELOP AT ANY TIME. VILLE PLATTE IS IN THE PATH OF THIS STORM. THE TORNADO WILL BE NEAR... VILLE PLATTE BY 305 PM CST... PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING GOLF BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. && LAT...LON 3084 9218 3055 9206 3058 9247 3063 9250 TIME...MOT...LOC 2049Z 244DEG 15KT 3067 9236 $$ BRAZZELL
491 WWUS54 KLCH 202100 SVSLCH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 300 PM CST WED JAN 20 2010 LAC039-097-202130- /O.CON.KLCH.TO.W.0001.000000T0000Z-100120T2130Z/ EVANGELINE LA-ST. LANDRY LA- 300 PM CST WED JAN 20 2010 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 PM CST FOR WEST CENTRAL ST. LANDRY AND EAST CENTRAL EVANGELINE PARISHES... AT 257 PM CST...A TORNADO WAS. THIS TORNADO WAS LOCATED NEAR VILLE PLATTE...MOVING NORTHEAST AT 25 MPH. TAKE COVER IN VILLE PLATTE NOW! THE TORNADO WILL BE NEAR... VILLE PLATTE NOW PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS. && LAT...LON 3084 9218 3062 9209 3066 9233 3072 9236 TIME...MOT...LOC 2059Z 245DEG 23KT 3070 9228 $$ BRAZZELL
698 WWUS54 KLCH 202105 CCA SVSLCH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 305 PM CST WED JAN 20 2010 LAC039-097-202130- /O.CON.KLCH.TO.W.0001.000000T0000Z-100120T2130Z/ EVANGELINE LA-ST. LANDRY LA- 305 PM CST WED JAN 20 2010 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 PM CST FOR WEST CENTRAL ST. LANDRY AND EAST CENTRAL EVANGELINE PARISHES... AT 257 PM CST...THIS TORNADO WAS LOCATED NEAR VILLE PLATTE...MOVING NORTHEAST AT 25 MPH. TAKE COVER IN VILLE PLATTE NOW! THE TORNADO WILL BE NEAR... VILLE PLATTE NOW PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS. && LAT...LON 3084 9218 3062 9209 3066 9233 3072 9236 TIME...MOT...LOC 2059Z 245DEG 23KT 3070 9228 $$ BRAZZELL
118 WWUS54 KLCH 202110 SVSLCH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 310 PM CST WED JAN 20 2010 LAC039-097-202130- /O.CON.KLCH.TO.W.0001.000000T0000Z-100120T2130Z/ EVANGELINE LA-ST. LANDRY LA- 310 PM CST WED JAN 20 2010 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 PM CST FOR WEST CENTRAL ST. LANDRY AND EAST CENTRAL EVANGELINE PARISHES... AT 306 PM CST...THIS TORNADO WAS LOCATED OVER EXTREME EAST CENTRAL EVANGELINE PARISH...OR NEAR VILLE PLATTE...MOVING NORTHEAST AT 30 MPH. THE TORNADO WILL BE NEAR... I-49 AT THE EVANGELINE AND ST. LANDRY PARISH LINE AT 320 PM CST PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS. && LAT...LON 3084 9218 3062 9209 3068 9226 3075 9229 TIME...MOT...LOC 2109Z 244DEG 26KT 3074 9219 $$ BRAZZELL
762 WWUS54 KLCH 202121 SVSLCH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 321 PM CST WED JAN 20 2010 LAC039-097-202131- /O.EXP.KLCH.TO.W.0001.000000T0000Z-100120T2130Z/ EVANGELINE LA-ST. LANDRY LA- 321 PM CST WED JAN 20 2010 ...THE TORNADO WARNING FOR WEST CENTRAL ST. LANDRY AND EAST CENTRAL EVANGELINE PARISHES WILL EXPIRE AT 330 PM CST... THE STORM THAT PROMPTED THE WARNING HAS MOVED TO THE EAST INTO ST. LANDRY PARISH. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST WEDNESDAY EVENING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS. LAT...LON 3084 9218 3062 9209 3068 9226 3075 9229 TIME...MOT...LOC 2121Z 244DEG 26KT 3078 9210 $$ BRAZZELL
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Jan 20, 11:42 AM CST, 2 hours 54 minutes earlier.
Area forecast discussion, Jan 20, 11:42 AM CST, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1142 AM CST WED JAN 20 2010
.AVIATION...
CLOUDS AND SOME FOG HOLDING ACROSS THE REGION TODAY AS SHOWERS
MOSTLY LIGHT AT THIS TIME ARE RACING NORTH OUT OF THE GULF AND
INTO SE TX AND SRN LA. SHWR/TSTM ACTVTY WILL PICKUP THIS AFTN INTO
THE EVE HOURS AHEAD OF A COLD THAT WILL CHARGE THRU AROUND SUNRISE
TMRW. MVFR TO IFR THIS AFTN BECMG IFR AROUND SUNSET WITH TSTMS ON
TAP.
&&
.PREV DISCUSSION... /ISSUED 609 AM CST WED JAN 20 2010/
DISCUSSION...
UPDATED COASTAL WATERS FORECAST TO REFLECT SEA FOG SPREADING THROUGH
THE REMAINDER OF THE NEARSHORE WATERS. OIL PLATFORM KSRN NEAR
LATITUDE 29.1N LONGITUDE 91.9W REPORTING VISIBILITY AT 1/4 MILE.
TRARES
PREV DISCUSSION... /ISSUED 551 AM CST WED JAN 20 2010/
AVIATION...
DENSE SEA FOG IS ADVECTING INLAND...NOW AFFECTING ARA WITH 1/4SM
VV001...WITH CEILING/VSBY DECREASING AT BPT/LCH...AND SHOULD BE AT
LFT SHORTLY. THIS GOING ON WITH SCT SHRA OVER-RUNNING THE MARINE
LAYER OF DENSE SEA FOG. VSBY SHOULD IMPROVE A BIT AFTER 16Z AS
WINDS PICK UP AND MIXING COMMENCES...BUT LOW IFR/LIFR CEILINGS
WILL PREVAIL TODAY AND TONIGHT. THE BEST CHANCE AND COVERAGE OF
TSRA WILL BE LATER THIS AFTERNOON AND EARLY EVENING...ENDING BY
03-06Z.
DML
PREV DISCUSSION... /ISSUED 419 AM CST WED JAN 20 2010/
SYNOPSIS...
A BACKDOOR WARM FRONT EXTENDING ALONG A CORPUS CHRISTI TO HAVANA
LINE...WILL MOVE NORTH...REACHING A BEAUMONT TO KEY WEST LINE BY
EARLY EVENING WEDNESDAY...WHERE IT SUBSEQUENTLY STALLS OUT.
FURTHER NORTH...A STATIONARY FRONT SPOKES SOUTH-SOUTHWEST FROM A FILLING
LEESIDE CYCLONE VICINITY KANSAS CITY TO ACROSS EASTERN OKLAHOMA AND
INTO CENTRAL TEXAS. A TRAVELING DIFLUENT SHORTWAVE...EMBEDDED IN
THE MIDLATITUDE WESTERLIES WILL PASS OVER THE OKLAHOMA STATIONARY
FRONT...INITIATING SECONDARY LEESIDE CYCLOGENESIS BY MIDNIGHT
THURSDAY.
THE CONSEQUENT OKLAHOMA CYCLONE WILL ADVANCE EAST THROUGH ARKANSAS
BY EARLY MORNING THURSDAY...PUSHING A COLD FRONT THROUGH THE WESTERN
UPPER GULF COAST STATES...WHILE ABSORBING THE AFOREMENTIONED BACKDOOR
WARM FRONT.
DISCUSSION...
GULF STRATUS WILL CONTINUE TO THICKEN ACROSS THE FORECAST AREA...
THE RESULT OF INCOMING CARIBBEAN AIR UPSLIDING THE ADVANCING WARM
FRONTAL SURFACE. OVERRUNNING RAIN ALONG WITH SCATTERED EMBEDDED
SHOWERS AND THUNDERSTORMS IS EXPECTED DURING THE AFTERNOON HOURS.
SEVERE WEATHER SEEMS LESS LIKELY TODAY DUE MAINLY TO LIMITED INSTABILITY.
THE THICKENING GULF STRATUS SHOULD KEEP THE AFTERNOON FRICTION LAYER
ADIABATIC. ANY INSTABILITY WILL BE IN THE FORM OF ELEVATED POTENTIAL
CONVECTIVE INSTABILITY.
ANOTHER FACTOR IMPEDING SEVERE WEATHER WILL BE MARGINAL LIFT...MAINLY
IN THE FORM OF SYNOPTIC LIFT AT MIDTROPOSPHERE.
OTHERWISE...UNSEASONABLY WARM AND HUMID CONDITIONS WILL BE IN RULE
WITH AFTERNOON TEMPERATURES RUNNING FROM 10 TO 15 DEGREES ABOVE
NORMAL. ALSO...SEA FOG CAN BE EXPECTED OVER THE COOLER NEARSHORE
WATERS AS IN-SLIDING CARIBBEAN AIR IS CHILLED TO SATURATION. SEA FOG WILL
ADVECT INLAND...REACHING THE I-10 CORRIDOR BY THIS EVENING.
FOR TONIGHT...SEVERE WEATHER IS POSSIBLE DURING THE EVENING HOURS.
PRE-COLD FRONTAL LIFT WILL BE PHASING IN WITH MESO-SYNOPTIC LIFT
ATTENDING THE EXIT REGION OF A POLAR FRONT JET STREAK (NOT
MENTIONED ABOVE). THE CONSEQUENT ABRUPT LIFTING OF CARIBBEAN AIR
WILL TRIGGER MORE NUMEROUS SHOWERS AND THUNDERSTORMS.
THE GFS DEPICTS THE PRIMARY THREAT AREA ALONG AND EAST OF THE
I-49 CORRIDOR...AND ALL OF SOUTH CENTRAL LOUISIANA. THE ABRUPT
LIFTING OF CARIBBEAN AIR IN COMBINATION WITH FAVORABLE LOW-LEVEL
SHEAR SUGGEST ORGANIZED CONVECTION. DAMAGING WINDS AND ISOLATED
TORNADOES ARE POSSIBLE.
RAIN WILL BE ENDING...AND FOG WILL BE MIXING OUT...WITH PASSAGE OF
COLD FRONT (OR MORE APPROPRIATELY DRY FRONT). THE OVERNIGHT TEMPERATURES
IN THE POST-FRONTAL AIR WILL BE RUNNING FROM 15 TO 20 DEGREES
ABOVE NORMAL.
FOR THURSDAY...MOSTLY SUNNY SKIES ARE EXPECTED DUE TO ONGOING DRY-
AIR ADVECTION.
MARINE...
AREAS OF SEA FOG ARE EXPECTED OVER THE NEARSHORE WATERS. A DENSE
FOG ADVISORY IS IN EFFECT.
OUTLOOK...
THE PREVIOUS COLD FRONT STALLS ACROSS THE MIDDLE GULF OF MEXICO...
BEFORE RETURNING NORTH AS A WARM FRONT ON FRIDAY. THE ADVANCING
WARM FRONT REACHES THE LOUISIANA COAST ON SATURDAY WHERE IT STALLS
OUT ONCE AGAIN.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 57 73 46 71 55 / 60 0 0 0 10
KBPT 56 74 46 77 57 / 50 0 0 0 10
KAEX 54 71 43 70 48 / 80 0 0 0 10
KLFT 58 73 47 70 53 / 80 0 0 0 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...DENSE FOG ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR THE FOLLOWING
ZONES: CALCASIEU LAKE...COASTAL WATERS FROM CAMERON, LA TO
HIGH ISLAND, TX OUT 20 NM...COASTAL WATERS FROM
INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM...SABINE LAKE.
DENSE FOG ADVISORY UNTIL 6 AM CST THURSDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
INTRACOASTAL CITY, LA OUT 20 NM...VERMILION BAY.
&&Hazardous weather outlook, Jan 20, 4:37 AM CST, 9 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 437 AM CST WED JAN 20 2010 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055- TXZ180>182-201-215-216-211200- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 437 AM CST WED JAN 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT AN APPROACHING GULF WARM FRONT WILL REACH THE LOUISIANA COAST BY EARLY EVENING WEDNESDAY. OVERRUNNING RAIN WITH SCATTERED EMBEDDED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON. RAIN WILL GIVE WAY TO MORE ORGANIZED SHOWERS AND THUNDERSTORMS THIS EVENING...WITH THE APPROACH OF A TEXAS COLD FRONT. DAMAGING WINDS AND ISOLATED TORNADOES ARE POSSIBLE IN THE PRE-FRONTAL AIR ...ENDING WITH PASSAGE OF COLD FRONT. ALSO...SEA FOG WILL SPREAD INLAND REACHING THE I-10 CORRIDOR THIS EVENING...EVAPORATING WITH PASSAGE OF COLD FRONT AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PREVIOUS COLD FRONT STALLS ACROSS THE MIDDLE GULF OF MEXICO... BEFORE RETURNING NORTH AS A WARM FRONT ON FRIDAY. THE ADVANCING WARM FRONT REACHES THE LOUISIANA COAST ON SATURDAY BRINGING ABOUT A CHANCE FOR LIGHT RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED LATE WEDNESDAY AFTERNOON INTO WEDNESDAY EVENING. ADDITIONALLY...EMERGENCY MANAGEMENT AND PUBLIC SAFETY OFFICIALS SHOULD CONTINUE TO MONITOR FUTURE FORECASTS AND STATEMENTS CONCERNING THE POTENTIAL FOR SEVERE WEATHER.
In the hours before
Special weather statement, Jan 20, 2:06 PM CST, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 206 PM CST WED JAN 20 2010 LAZ028-029-031>033-042-043-202100- RAPIDES LA-AVOYELLES LA-EVANGELINE LA-ALLEN LA-ST. LANDRY LA- ACADIA LA-JEFFERSON DAVIS LA- 206 PM CST WED JAN 20 2010 ...SIGNIFICANT WEATHER ALERT FOR RAPIDES...AVOYELLES...EVANGELINE... ALLEN...ST. LANDRY...ACADIA AND JEFFERSON DAVIS PARISHES UNTIL 300 PM CST... AT 202 PM CST...STRONG THUNDERSTORMS WERE INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR FROM 2 MILES SOUTHWEST OF ELTON TO SOUTHWEST OF PINE PRAIRIE...MOVING NORTHEAST AT 25 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... BASILE AND OBERLIN BY 215 PM CST... EUNICE BY 215 PM CST... REDDELL...MAMOU...OAKDALE AND CHATAIGNIER BY 215 PM CST... BEAVER BY 215 PM CST... PINE PRAIRIE AND VILLE PLATTE BY 220 PM CST... FREQUENT CLOUD TO GROUND LIGHTNING...PEA SIZE HAIL...AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 19, 7:54 PM CST | Marine Dense Fog Advisory | LCH | 40 hr | |
| Jan 20, 3:17 PM CST | Severe Thunderstorm Warning | LCH | Avoyelles, Saint Landry | 58 min |
| Jan 20, 3:27 PM CST | Tornado Warning | LCH | Avoyelles, Saint Landry | 29 min |
Nearby
Tornado Warnings in Louisiana, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.